Alert archive / Oregon / Gale Warnings in 2012

Gale Warning 1, NWS Medford, OR

January 1, 2012

NWS Medford, OR issued this gale warning at Jan 1, 2012, 2:35 PM PST. It took effect at Jan 1, 2012, 10:00 PM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 1, 2012, 2:35 PM PST (22:35 UTC)
In effect from
Jan 1, 2012, 10:00 PM PST
Expired
Jan 2, 2012, 1:01 PM PST
In force
15 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

012 
WHUS76 KMFR 012235
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
235 PM PST SUN JAN 1 2012

PZZ370-376-021130-
/O.UPG.KMFR.GL.A.0035.120102T0600Z-120102T2100Z/
/O.UPG.KMFR.SE.A.0044.120102T0600Z-120103T1200Z/
/O.NEW.KMFR.SE.W.0001.120102T0600Z-120103T1200Z/
/O.NEW.KMFR.GL.W.0001.120102T0600Z-120102T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
235 PM PST SUN JAN 1 2012

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST
MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST
MONDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS
HAZARDOUS SEAS WARNING IS IN EFFECT FROM 10 PM THIS EVENING TO
4 AM PST TUESDAY.  

* WINDS: SOUTH WINDS WILL INCREASE THROUGH THE EVENING AND REACH
  GALE FORCE TONIGHT. WINDS WILL PEAK AT GALES 35 TO 40 KT WITH
  GUSTS AS HIGH AS 50 KT AS A COLD FRONT GOES THROUGH MONDAY
  MORNING. WINDS WILL DECREASE MONDAY AFTERNOON.

* SEAS: WIND WAVES AND WESTERLY SWELLS WILL INCREASE THROUGH THE
  NIGHT AS A FRONT APPROACHES. SEAS WILL PEAK MONDAY MORNING INTO
  AFTERNOON WITH COMBINED SEAS OF 15 TO 17 FT AND DOMINANT PERIOD
  11 SECONDS. WIND WAVES WILL DECREASE LATE MONDAY AFTERNOON BUT
  SWELLS WILL CONTINUE TO INCREASE...KEEPING COMBINED SEAS HIGH
  THROUGH MONDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-021130-
/O.UPG.KMFR.GL.A.0035.120102T0600Z-120102T2100Z/
/O.UPG.KMFR.SE.A.0044.120102T0900Z-120103T0000Z/
/O.NEW.KMFR.SE.W.0001.120102T1200Z-120103T1200Z/
/O.NEW.KMFR.GL.W.0001.120102T1200Z-120102T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
235 PM PST SUN JAN 1 2012

...GALE WARNING IN EFFECT FROM 4 AM TO 1 PM PST MONDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 4 AM MONDAY TO 4 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 AM TO 1 PM PST MONDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED. THIS HAZARDOUS SEAS
WARNING IS IN EFFECT FROM 4 AM MONDAY TO 4 AM PST TUESDAY. THE
GALE WATCH IS NO LONGER IN EFFECT. THE HAZARDOUS SEAS WATCH IS NO
LONGER IN EFFECT. 

* WINDS: SOUTH WINDS WILL INCREASE SUNDAY NIGHT AND REACH GALE
  FORCE BY EARLY MONDAY MORNING. WINDS WILL PEAK AT GALES 35 TO
  40 KT WITH GUSTS TO 45 KT AS A COLD FRONT GOES THROUGH LATE
  MONDAY MORNING. WINDS WILL DECREASE MONDAY AFTERNOON.

* SEAS: WIND WAVES AND WESTERLY SWELLS WILL INCREASE THROUGH THE
  NIGHT AS A FRONT APPROACHES. SEAS WILL PEAK LATE MONDAY MORNING
  INTO AFTERNOON WITH COMBINED SEAS OF 13 TO 15 FT AND DOMINANT
  PERIOD 11 SECONDS. WIND WAVES WILL DECREASE LATE MONDAY
  AFTERNOON BUT SWELLS WILL CONTINUE TO INCREASE...KEEPING
  COMBINED SEAS HIGH THROUGH MONDAY NIGHT.

* AREAS AFFECTED: THE HIGHEST WINDS AND STEEPEST SEAS ARE
  EXPECTED NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
2 follow-up statements
922 
WHUS76 KMFR 021116
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
316 AM PST MON JAN 2 2012

PZZ350-356-030000-
/O.EXT.KMFR.SE.W.0001.120102T1200Z-120103T0000Z/
/O.CON.KMFR.GL.W.0001.120102T1200Z-120102T2100Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
316 AM PST MON JAN 2 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 

* WINDS: SOUTH WINDS WILL INCREASE TO GALE FORCE EARLY THIS
  MORNING. WINDS WILL PEAK AT GALES 35 KT WITH GUSTS TO 40 KT AS A
  COLD FRONT MOVES THROUGH THE WATERS THIS MORNING INTO EARLY THIS
  AFTERNOON. WINDS WILL DECREASE MONDAY AFTERNOON.

* SEAS: WIND WAVES AND WESTERLY SWELLS WILL INCREASE AS A FRONT
  MOVES ACROSS THE WATERS. VERY STEEP HAZARDOUS SEAS WILL PEAK
  LATE MONDAY MORNING INTO THE EARLY AFTERNOON WITH COMBINED SEAS
  OF 13 TO 15 FT AND A DOMINANT PERIOD 10 SECONDS. WIND WAVES WILL
  DECREASE LATE MONDAY AFTERNOON. COMBINED SEAS THOUGH WILL REMAIN
  AROUND 13 TO 14 FEET THROUGH TONIGHT...WITH THE PERIOD INCREASING
  TO 14 TO 16 SECONDS.

* AREAS AFFECTED: THE HIGHEST WINDS AND STEEPEST SEAS ARE 
  EXPECTED NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ370-376-030000-
/O.EXT.KMFR.SE.W.0001.000000T0000Z-120103T0000Z/
/O.CON.KMFR.GL.W.0001.000000T0000Z-120102T2100Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
316 AM PST MON JAN 2 2012

...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON. A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS
AFTERNOON. 


* WINDS: SOUTH GALES WILL CONTINUE THIS MORNING INTO EARLY THIS
  AFTERNOON. WINDS WILL PEAK AT GALES 35 KT WITH GUSTS OF 40 TO 45 KT
  AS A COLD FRONT MOVES THROUGH THE WATERS THIS MORNING INTO EARLY
  THIS AFTERNOON. WINDS WILL DECREASE MONDAY AFTERNOON.

* SEAS: WIND WAVES AND WESTERLY SWELLS WILL INCREASE AS A FRONT
  MOVES ACROSS THE WATERS. VERY STEEP HAZARDOUS SEAS WILL PEAK
  LATE MONDAY MORNING INTO THE EARLY AFTERNOON WITH COMBINED SEAS
  OF 13 TO 15 FT AND A DOMINANT PERIOD 10 SECONDS. WIND WAVES WILL
  DECREASE LATE MONDAY AFTERNOON. COMBINED SEAS THOUGH WILL REMAIN
  AROUND 13 TO 15 FEET THROUGH TONIGHT...WITH THE PERIOD
  INCREASING TO 14 TO 16 SECONDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
220 
WHUS76 KMFR 022101
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
101 PM PST MON JAN 2 2012

PZZ350-356-370-376-030030-
/O.CAN.KMFR.GL.W.0001.000000T0000Z-120102T2100Z/
/O.CON.KMFR.SE.W.0001.000000T0000Z-120103T0000Z/
/O.NEW.KMFR.SI.Y.0001.120102T2101Z-120103T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
101 PM PST MON JAN 2 2012

...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...
...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 7 PM PST THIS
EVENING...
...GALE WARNING HAS EXPIRED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 7 PM PST THIS
EVENING. THE GALE WARNING HAS BEEN CANCELLED. A HAZARDOUS SEAS
WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

* WINDS: SOUTH TO SOUTHWEST WINDS OF 20 TO 30 KT WITH OCCASIONAL
  GUSTS TO 35 KT WILL CONTINUE THROUGH LATE AFTERNOON. WINDS ARE
  EXPECTED TO DECREASE TO 15 TO 20 KT THIS EVENING.

* SEAS: COMBINED SEAS OF 13 TO 14 FEET WITH DOMINANT PERIOD OF
  AROUND 10 SECONDS WILL CONTINUE THIS AFTERNOON. PERIODS WILL
  GRADUALLY LENGTHEN ALLOWING WAVES TO BECOME LESS STEEP THIS
  EVENING.  

* AREAS AFFECTED: THE HIGHEST WINDS AND STEEPEST SEAS ARE 
  EXPECTED NORTH OF GOLD BEACH AND BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jan 1, 9:14 AM PST, 5 hours 21 minutes earlier.

Area forecast discussion, Jan 1, 9:14 AM PST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
914 AM PST SUN JAN 1 2012

.DISCUSSION...NO CHANGES THIS MORNING. MORNING FOG HAS CLEARED
FROM THE ROSEBURG AIRPORT BUT SHOULD LINGER THROUGH LATE MORNING
AT MEDFORD. STEEP INVERSION ON MORNING MEDFORD SOUNDING WITH
TEMPERATURES ABOUT 50 DEGREES ABOVE 4000 FEET. MILD AND PARTLY
SUNNY CONDITIONS WILL PREVAIL ALL AREAS INTO AFTERNOON. THE HIGH
CLOUDS MAY BE THICKER AT TIMES HOWEVER. STAVISH

&&

.AVIATION...LCL IFR ACROSS SOUTHWEST OREGON VALLEYS THROUGH EARLY
THIS MORNING. CONDITIONS SHOULD LIFT TO VFR QUICKLY BY NOON. COAST
WILL SEE GUSTY SOUTH WINDS LATER TONIGHT AHEAD OF THE NEXT FRONT.

&&

.PREV DISCUSSION... /ISSUED 351 AM PST SUN JAN 1 2012/
DISCUSSION...RIDGING ALOFT RETURNS TO THE FORECAST AREA TODAY
WITH WARMING AND DRYING CONDITIONS AT THE UPPER SLOPES AND RIDGES.
LOW LEVEL AIR MASS WAS NOT AS SATURATED THIS MORNING AND FOG WAS
MOSTLY PATCHY. EXPECT FOG TO BURN OFF BY MID MORNING. THE RIDGE IS
EXPECTED TO SHIFT EAST TONIGHT AND ALLOWS UPSTREAM TROUGH TO MOVE
INLAND. THE NAM12 IS MORE AGGRESSIVE WITH THE SHORT WAVE ENERGY
AND PACKS A MUCH STRONGER WIND THAN THE GFS. BOTH MODELS HOWEVER
INDICATE A FAST MOVING SYSTEM AND EXPECT INCREASE IN WINDS TO BE
RATHER ABRUPT FROM LATE TONIGHT THROUGH EARLY MONDAY MORNING. HAVE
CONTINUED WITH THE HIGH WIND WATCH FOR THE COAST AND ACROSS
EASTERN OREGON. HIGHWAY 31 FROM SUMMER LAKE TO PAISLEY WILL LIKELY
SEE VERY GUSTY SOUTHWEST WINDS CROSSING THE HIGHWAY MOST OF
MONDAY.

NOT MUCH RAIN IS EXPECTED WITH THIS SYSTEM WITH THE COAST AND THE
UMPQUA BASIN SEEING AROUND A QUARTER OF AN INCH...AND A FEW
HUNDREDTHS INTO JOSEPHINE COUNTY.

RIDGING RETURNS ON TUESDAY AND WEDNESDAY. WE MAY HAVE TO WAIT
UNTIL THE NEXT SYSTEM ARRIVES ON THURSDAY BEFORE WE SEE ANOTHER
CHANCE OF RAIN FOR THE FORECAST AREA.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM LATE TONIGHT THROUGH MONDAY MORNING FOR
     ORZ022.

CA...NONE.
PZ...GALE WATCH FROM THIS EVENING THROUGH MONDAY AFTERNOON FOR
     PZZ350-356-370-376.
     HAZARDOUS SEAS WATCH FROM LATE TONIGHT THROUGH MONDAY AFTERNOON
     FOR PZZ350-356.
     HAZARDOUS SEAS WATCH FROM THIS EVENING THROUGH LATE MONDAY NIGHT
     FOR PZZ370-376.
Hazardous weather outlook, Jan 1, 2:13 PM PST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
213 PM PST SUN JAN 1 2012

ORZ021-022-030-031-012315-
SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
213 PM PST SUN JAN 1 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
OREGON AND SOUTHWEST OREGON.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 31, 8:41 PM PSTHazardous Seas WatchMFR331 days
Jan 1, 2:08 PM PSTHigh Wind WarningMFRLake23 hr
Jan 1, 2:35 PM PSTHazardous Seas WarningMFR31 hr
Jan 1, 2:08 PM PSTWind AdvisoryMFRSiskiyou23 hr

Nearby

Gale Warnings in Oregon, 2012Every gale warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.